Alert archive / Missouri / River Flood Warnings in 2025

River Flood Warning 50, NWS Springfield, MO

June 3, 2025Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at Jun 3, 2025, 10:55 AM CDT for Vernon County, Missouri. It took effect at Jun 4, 2025, 9:55 AM CDT. It was in force for 7 days.

The area

The counties it named.

The facts

Issued
Jun 3, 2025, 10:55 AM CDT (15:55 UTC)
In effect from
Jun 4, 2025, 9:55 AM CDT
Expired
Jun 11, 2025, 8:41 AM CDT
In force
7 days
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Marmaton River near Nevada (NVDM7). The gauge peaked at 23.60 ft at Jun 6, 2025, 8:00 PM CDT.

actionminormoderate102006/0306/0406/0506/0606/0706/0806/0906/1006/1106/12
Action stage
18 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06918060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jun 3, 5:50 AM CDT, 5 hours 5 minutes earlier. Its key messages:

  • Flood Watch in effect mainly north of I-44 this evening into Wednesday morning.
  • There is a Marginal to Slight risk of severe thunderstorms Tuesday afternoon into Tuesday night.
  • Additional rounds of showers and storms are possible through the weekend, leading to additional risks for severe thunderstorms and flooding, though confidence decreases with time.
Area forecast discussion, Jun 3, 5:50 AM CDT, 5 hours 5 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
550 AM CDT Tue Jun 3 2025

.KEY MESSAGES...

- Flood Watch in effect mainly north of I-44 this evening into
  Wednesday morning.

- There is a Marginal to Slight risk of severe thunderstorms
  Tuesday afternoon into Tuesday night.

- Additional rounds of showers and storms are possible through
  the weekend, leading to additional risks for severe
  thunderstorms and flooding, though confidence decreases with
  time.

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 215 AM CDT Tue Jun 3
2025

Thunderstorms developed across the central Plains yesterday
evening and are now pushing into eastern Kansas and western
Missouri. While moderate instability lingers as far east as the
Highway 65 corridor, shear begins to decrease significantly.
Therefore, this activity will become less organized as it moves
into a less sheared environment, but an already- established
cold pool may allow for some continued development along the
line. Precipitable water values will increase to around 2 inches
early this morning which will allow for locally heavy rainfall
under the strongest storms, mainly along and west of the Highway
65 corridor. Localized rainfall rates of 1-2 inches/hour are
possible, but widespread flooding is not expected given brief
residence times. Convection should gradually weaken east of
I-49 through the morning hours.

What happens next is not exactly clear. We think the most
likely scenario, however, is that after the morning convection
weakens, there may largely be a break in the rain from late
morning through mid-afternoon before more widespread convection
associated with a cold front enters the area owing to an
overall lack of synoptic-scale forcing. However, hi-res models
depict instability ramping up fairly quickly again even with
modest diurnal heating thanks to the ample moisture that's in
place. Therefore, it remains possible we see isolated convection
initiate during the late morning and early afternoon hours,
particularly if there are any residual outflow boundaries
lingering out there. Deep-layer shear is progged to be a fairly
meager 20-25 kt during this time, so any convection would likely
struggle to become organized even if it does form, but with
MUCAPE values around 1500-2000 J/kg, a few updrafts may briefly
become strong. This is a low confidence scenario, so PoPs have
generally been limited to 30-40% through mid- afternoon.

It is clear, though, that moisture return will not be lacking at
all today. In fact, model IVT and IWV depictions meet atmospheric
river criteria, driving forecast PWATs near the climatological max
across the Ozarks. This moisture will set the stage for heavy
rain potential late this afternoon into the overnight hours as
thunderstorms associated with the aforementioned cold front move
into the forecast area. Shear vectors oriented largely parallel
to the northeast-to-southwest oriented front suggest upscale
growth of any initially discrete convection into clusters or
line segments, as is common in these types of setups. The front
is progged to slow as it plods through Missouri, potentially
increasing the residence time of convection over a given area.
Additionally, modest mid- level lapse rates will lend
themselves to long and skinny thermo profiles, which is
favorable for heavy rainfall.

The parameter space favors the most robust convection generally
along and north of the I-44 corridor, where a Flood Watch has
been issued from 4 PM today to 12 PM Wednesday. Widespread
forecast rainfall amounts across this area range from 1.5-3.0
inches with localized amounts up to 5 inches per 00Z HREF LPMM.
These amounts would be on top of any rainfall from this
morning's activity. On the other hand, locations across south-
central and southeast Missouri will likely get little to no rain
through early Wednesday morning.

There will also be a severe risk with this activity, though it
may be secondary to the flooding risk. Wind gusts up to 60 mph
will be the primary risk with a largely uncapped environment
and 1000-1500 J/kg of instability. Most hail will likely remain
sub- severe given modest deep-layer shear, but the strongest
cores could produce hail up to the size of half dollars.
Likewise, modest 0-1 SRH values will limit the tornado threat
overall but could be sufficient enough for an isolated tornado
risk, particularly if an updraft ingests some locally backed
winds. The Storm Prediction Center has outlined our area in a
Marginal (level 1 of 5) to Slight (level 2 of 5) risk for severe
weather. Thunderstorms look to weaken as we approach Wednesday
morning.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 215 AM CDT
Tue Jun 3 2025

Models continue to vary on where they want to stall the
aforementioned cold front, but the trend shows it settling
somewhere across southeast Missouri into the Ohio Valley. This
front will help focus additional showers and thunderstorms
Wednesday into the weekend with a series of repeated shortwaves
and lingering moisture over the region. There will dry time
between rounds, and some locations may even stay dry any given
day. The baroclinic boundary will likely wobble a bit with daily
convection, so it's hard to say exactly where the best
precipitation chances will be each day at this point. The next
strongest signal for rain, however, appears to be Thursday night
into Friday as global models depict shortwave energy lifting
through the Plains under more zonal flow aloft. This setup may
open the door to the potential of training convection. For what
it's worth, CIPS severe analogs and CSU machine learning
probabilities do highlight at least some severe risk with this
activity, but low confidence has precluded any outlook issuance
from the Storm Prediction Center. These details will have to be
better assessed in future forecast packages. Regardless, we
have rain chances in the forecast each day through Monday, so
stay tuned for a potentially active week of weather.

&&

.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 550 AM CDT Tue Jun 3 2025

Scattered showers and thunderstorms are moving across southwest
Missouri and southeast Kansas at the start of the TAF period and
may linger into the afternoon. More widespread convection will
move into the area and impact the terminals around 00Z this
evening. Some of these storms will be capable of producing wind
gusts up to 60 mph, hail, heavy rain, and frequent lightning.
Visibilities may be reduced below 1 SM due to the heavy rain at
times.

Southerly winds will increase throughout the morning, gusting to
20-30 kt.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch from 4 PM CDT this afternoon through Wednesday
     morning for KSZ073-097-101.
MO...Flood Watch from 4 PM CDT this afternoon through Wednesday
     morning for MOZ055>058-066>070-077>081-088>091-093-094-
     101.

&&

SHORT TERM...Wise/Didio
LONG TERM...Didio
AVIATION...Didio
Hazardous weather outlook, Jun 3, 4:51 AM CDT, 6 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
451 AM CDT Tue Jun 3 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041000-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
451 AM CDT Tue Jun 3 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Marginal tornado risk.
  Slight hail risk.
  Slight thunderstorm wind damage risk.
  Significant lightning risk.
  Elevated excessive rainfall risk
  Limited non thunderstorm wind risk.

DISCUSSION...

Scattered non-severe thunderstorms will move through southeast
Kansas and southwest Missouri this morning.

Additional thunderstorms will move into the area late this
afternoon through the overnight hours, capable of producing
flooding, 60 mph wind gusts, hail to the size of half dollars, and
brief, isolated tornadoes.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There will be daily shower and thunderstorm chances Wednesday
through Monday. Some storms may be strong to severe Thursday night
into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today and tonight for locations
along and north of the I-44 corridor

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Didio

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 10:51 AM CDTRiver Flood WarningSGFVernon7 days
Jun 3, 10:58 AM CDTRiver Flood WatchSGFCedar9 hr
Jun 3, 3:36 PM CDTSevere Thunderstorm WarningSGFBenton, Hickory, St. Clair39 min
Jun 3, 4:26 PM CDTSevere Thunderstorm WarningSGFDallas, Polk49 min
Jun 3, 4:36 PM CDTSevere Thunderstorm WarningSGFLaclede, Webster, Wright39 min
Jun 3, 4:39 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Hickory51 min
Jun 3, 4:51 PM CDTSevere Thunderstorm WarningSGFBenton, Morgan39 min
Jun 3, 5:30 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Laclede45 min
Jun 3, 10:51 AM CDTRiver Flood WarningSGFBourbon41 hr
Jun 3, 6:13 PM CDTSpecial Weather StatementSGFBourbon, Crawford47 min

Nearby

River Flood Warnings in Missouri, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.